Duke Mathematical Journal

Cubic rings and the exceptional Jordan algebra

Noam D. Elkies and Benedict H. Gross

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In a previous paper [EG] we described an integral structure (J, E) on the exceptional Jordan algebra of Hermitian 3×3 matrices over the Cayley octonions. Here we use modular forms and Niemeier's classification of even unimodular lattices of rank 24 to further investigate J and the integral, even lattice J0=(ZE) in J. Specifically, we study ring embeddings of totally real cubic rings A into J which send the identity of A to E, and we give a new proof of R. Borcherds's result that J0 is characterized as a Euclidean lattice by its rank, type, discriminant, and minimal norm.

Article information

Source
Duke Math. J., Volume 109, Number 2 (2001), 383-409.

Dates
First available in Project Euclid: 5 August 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1091737275

Digital Object Identifier
doi:10.1215/S0012-7094-01-10924-1

Mathematical Reviews number (MathSciNet)
MR1845183

Zentralblatt MATH identifier
1028.11041

Subjects
Primary: 11H06: Lattices and convex bodies [See also 11P21, 52C05, 52C07]
Secondary: 11F27: Theta series; Weil representation; theta correspondences 11H50: Minima of forms 17C40: Exceptional Jordan structures

Citation

Elkies, Noam D.; Gross, Benedict H. Cubic rings and the exceptional Jordan algebra. Duke Math. J. 109 (2001), no. 2, 383--409. doi:10.1215/S0012-7094-01-10924-1. https://projecteuclid.org/euclid.dmj/1091737275


Export citation